How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 33277
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I'm a 70yo male with robust health. Recently my feet have

Customer Question

I'm a 70yo male with robust health.
Recently my feet have started swelling and this has spread to my lower legs and is now threatening my thighs.
There is a sensation of taut flesh with reddening of the skin of the feet.Is this a known medical condition that needs addressing or simply the effect of over weight?
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Chip replied 1 month ago.

Hello I'm Dr Chip

No, not from being overweight but here are the possibilities--

A deep venous thrombosis--clot in a leg vein

Congestive heart failure

Liver or kidney problems

Or--most often the case--incompetent venous valves in your legs that causes blood pooling and swelling

If this is a relatively recent problem you need to have your doctor check it out

Please let me know if you need any more information Graham

Dr. Chip and 2 other Medical Specialists are ready to help you
Customer: replied 1 month ago.
Thank you.
I dowse that it's a kidney problem.
Are there any confirmatory symptoms I should look out for?
Expert:  Dr. Chip replied 1 month ago.

For congestive heart failure shortness of breath and chest pain

Possibly right upper quadrant pain and light colored stools for liver

For the kidneys--maybe frequent urination

Customer: replied 1 month ago.
Thank you.
Frequent urination is a problem so I guess we should look at kidneys.
Can you advise on likely causs and rectification, please
Expert:  Dr. Chip replied 1 month ago.

If it were a kidney problem that might take low protein and low salt diet and a ACE inhibitor blood pressure medication along with a diuretic like Lasix

Customer: replied 1 month ago.
Thank you, ***** ***** I now have enough information to justify a trip to my GP
Expert:  Dr. Chip replied 1 month ago.

My pleasure and call on me anytime